News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Ripping of Vagina when having Sex.


 piek123 - Thu May 21, 2009 7:17 pm

I am 19, and have had an implant in my arm (implanon) fitted for contraception.

i have been bleeding badly, but have got a bit better recently. i have been given the oral contraceptive pill to fix the problem on top of the implant; but have not started taking them yet as i have exams etc and i don't want them to adversely affect my performance in the exams due to personality changes etc.

what i would like to know is: i have a new boyfriend, and when we have had sex, it has been painful afterwards, and i have bled a bit- but not in the same place as before. it is more at the sides (he has quite a broad penis). what i would like to know is are the 2 problems linked??- will i bleed more/the tissue at the sides of the vagina be more fragile due to the implant as well? or has the previous, more menstrual bleeding made the tissue there weaker and more likely to tear perhaps? I am too embarrassed to ask my doctor about this specific point. what would your advice be, except visiting my doctor? i intend to do this if the problem persists anyway.


Many thanks, SP
 Debbie Miller, RN - Fri Jul 03, 2009 9:29 am

User avatar Hello,
One of the listed side effects for Implanon is vaginitis which can have such symptoms since it is an inflammatory condition. In addition, changes in bleeding patters are also considered a possible side effect so it is possible the bleeding is not coming from the sides of the vagina. I would not suspect any weakening or thinning of the vagina due to this. If after a few months things are still not right for you, be sure to discuss it with your doctor. Many side effects with hormonal contraceptives disappear in time.

You mentioned concern about your personality with oral contraceptives. There are some people who experience this but most people do not. You never actually know if it will be the case for you until you try them.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here